Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

17yrs old, inserted Nova T 360. Bleeding since 8 weeks. Suffering kidney disease. Reason for heavy flow?

Hi, I m 17 years of age. i had the Nova T 360 (copper containing intrauterine) inserted around 8 weeks ago and i ve been bleeding nearly everyday since then. My last period was not very heavy and lasted 3 days. I have a kidney disease and have been on treatment for a year and 4 months. i m really starting to worry. could you tell the possibilities of what it could be please? I have the coil inserted as an emegencey as i had unprotected sex and was unable to take the morning after pill due to my medication .
Asked On : Sat, 25 Aug 2012
Answers:  2 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello zobes,
Intrauterine device (IUD) are known to cause longer and heavier periods. It may also cause worst cramps.
Since you havent given what medications you are taking for your kidney disease I cant suggest drugs for contraception.
But since you used it as an emergency contraception you can remove it now and try some other method of contraception after consulting your Gync.
Continuous bleeding is one of the most important reason for discontinuation of IUD.
Hope i answered your concern
Answered: Sat, 25 Aug 2012
I find this answer helpful
General & Family Physician Dr. Chandra Shekhar Sharma's  Response

Welcome to HCM,

You should check the string to check that whether the Copper-T is in its position or not.

Copper-T can cause irregular periods and spotting between periods up to first 6 months after insertion.

Though it can provide contraception for long duration, but doesn't provide protection from STDs.

You can get it examined by a Gynecologist, and if creating problem regularly, can get it removed and to use condom during sex.

Thanks for your trust in Healthcaremagic and posting your query.

Hope you found my response to your query informative and helpful.

With good wishes,

Dr.Chandra Shekhar Sharma
Answered: Sat, 25 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor